MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48002
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the initial reporter, it is unknown if the device will be returned.Occupation = non-healthcare professional.Pma/510(k) number: k171275.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a fistulagram involving a patient of unknown age and gender, a micropuncture transitionless stiffened cannula access set wire separated.While trying to remove the inner cannula, it became stuck.When the device was removed, the wire separated.It has been reported that approximately half of the wire remains in the patient; although surgical retrieval is reportedly planned.According to the initial reporter, the patient has not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, manufacturer¿s instructions, and quality control procedures the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.However, the subassembly lots did present with potentially related nonconformances.While these may relate to the reported failure, it should be noted that all effected units were scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and no product returned, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on (b)(6) 2019 noting that the patient was admitted after an initial fistulagram for monitoring and revision of their upper arm av fistula with a patch angioplasty elevation of fistula and removal of foreign body on (b)(6) 2019.The patient was then discharged in stable condition on (b)(6) 2019 by the physician and scheduled for a two week follow up appointment.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8752675
Report Number1820334-2019-01591
Device Sequence Number2398408
Product Code DYB
UDI-Device Identifier00827002480025
UDI-Public(01)00827002480025(17)220121(10)9463087
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2022
Device Model NumberG48002
Device Catalogue NumberMPIS-401-10.0-SC-SST
Device Lot Number9463087
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;